Thunderstorm Wind, Ashley
- When
- August 11, 2:55 PM CST
- Where
- Ashley County, 3 mi SW of Fountain Hill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.317, -91.917
A few trees were blown down along Highway 133.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 11, 1:45 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT WED AUG 11 2004 .SYNOPSIS...QUITE A LOT HAPPENING IN THE WEATHER OVER THE NEXT 48 HOURS. TOPICS COVERED BELOW WILL BE THE APPROACH OF ANOTHER... UNUSUALLY STRONG FRONTAL BOUNDARY FROM THE NORTH AND THE ENSUING COOL AIRMASS...ITS EFFECT ON APPROACHING TROPICAL STORM BONNIE AND HURRICANE CHARLEY AND FINALLY THE POTENTIALLY HIGH FIRE DANGER EXPECTED BEGINNING THIS WEEKEND. LETS START WITH THE LATTER FIRST. && .FIRE WEATHER...A UNUSUALLY STRONG FRONTAL BOUNDARY WILL BRING MUCH DRIER AIR INTO THE REGION BEGINNING FRIDAY...AND LASTING THROUGH TUESDAY. WITH DEW POINT TEMPERATURES EXPECTED TO BE IN THE MID TO UPPER 40S AND AFTERNOON HIGH TEMPS EXPECTED TO BE IN THE LOWER TO MIDDLE 80S...AFTERNOON RH LEVELS SHOULD FALL INTO THE LOWER 30% RANGE WITH A FEW UPPER 20% POSSIBLE (ESPECIALLY THIS WEEKEND.) THOUGH BREEZY CONDITIONS ARE NOT EXPECTED...THE FIRE DANGER WILL BE HIGH GIVEN THE LOW RH VALUES AND THE KBDI VALUES AROUND 600. DEPENDING ON HOW MUCH RAIN IS RECEIVED TONIGHT...MIGHT NEED TO CONSIDER ISSUING A FIRE DANGER STATEMENT FOR SATURDAY AND SUNDAY. THE WAY THAT IT STANDS NOW...SHOULD PROBABLY GO WITH A THRESHOLD VALUE OF .50 INCHES. AFTER CONFERRING WITH MIFCC...IT HAS BEEN DETERMINED THAT RAINFALL AMOUNTS OF .50 INCHES OR LESS WILL DO LITTLE TO ALLEVIATE THE CURRENT DRY CONDITIONS THAT THE AREA HAS BEEN EXPERIENCING AS OF LATE. THEREFORE WILL HAVE TO WAIT AND SEE HOW MUCH RAIN WE GET AND CONFER WITH THEM AGAIN IN THE MORNING. && .SHORT TERM...MOST OF THE NUMEROUS FORECAST CHALLENGES ARE IN THE SHORT TERM...ESPECIALLY OVER THE NEXT 48 HOURS AS A STRONG SOUTHEASTWARD MOVING COLD FRONT DIVES SOUTHEAST AND DEFLECTS TWO STRONG TROPICAL SYSTEMS AWAY FROM THE ARK-LA-MISS. ANOTHER CHALLENGE WILL DEAL WITH THE DEGREE OF COOLDOWN BEHIND THE FRONT. RIGHT NOW EXPECTING RECORD LOW TEMPERATURES TO BE BROKEN OR TIED IN MOST AREAS...EXCLUDING JACKSON. MORE ON THAT LATER. EXPECTING WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING INTO THE AREA FROM THE NORTHWEST TONIGHT. THE DYNAMIC FEATURES ASSOCIATED WITH THIS SYSTEM ARE MARGINAL...SO ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED. SHEAR VALUES ARE STRONG ENOUGH TO SUPPORT MULTICELLS...BUT NOT STRONG ENOUGH TO SUPPORT SUPER CELLS IN OUR AREA. MID LEVEL LAPSE RATES ARE ONLY AROUND 6.0 DEGREES C/KM. INSTABILITY IS MARGINAL WITH ONLY ABOUT 2000 J/KG OF SBCAPE. WITH SEVERAL BOUNDARY INTERACTIONS GOING ON OVER SOUTHERN ARKANSAS...THE FRONTAL BOUNDARY HAS BECOME RATHER DISORGANIZED. THE STRONGEST CONVECTION ALONG THE FRONT APPEARS TO BE OVER THE ARK-LA-TEX WHERE A STRONG WAVE...LOCATED ON THE FRONTAL BOUNDARY...IS PROPAGATING SOUTHEASTWARD. THIS WAVE SHOULD BE THE KICKER THAT HELPS PUSH THE FRONT THROUGH BY TOMORROW AFTERNOON. FROM LOOKING AT THE VARIOUS CHOICES IN MODEL DATA...TEND TO THINK THAT BOTH THE ETA AND GFS HAVE A GOOD HANDLE ON THIS SYSTEM NOW. HOWEVER...THE GFS APPEARS TO BE MUCH TOO DRY WITH THIS SYSTEM...WHILE THE ETA APPEARS TO BE A LITTLE ON THE WET SIDE. SO FOR QPF AMOUNTS...HAVE CHOSEN TO BLEND THE TWO BUT GIVING MORE WEIGHT TO THE ETA. GIVEN THE STRONG PUSH TO THE FRONT THAT IS BEING PROVIDED BY THE WAVE AND BY A RATHER STRONG 1026 MB SURFACE HIGH...THE FRONT SHOULD HAVE NO PROBLEMS GETTING THROUGH THE FORECAST AREA BY MID DAY TOMORROW. HOWEVER...THE SKIES SHOULD REMAIN CLOUDY FOR MOST OF THE DAY AS COLD AIR ADVECTION AND LINGERING LOW LEVEL MOISTURE HELP DEVELOP A STRATOCUMULUS DECK. GIVEN THE CLOUD COVER AND STRONG COLD AIR ADVECTION...THINKING THAT MOST AREAS WILL STRUGGLE TO SEE 80 DEGREES DURING THE AFTERNOON. TROPICAL STORM BONNIE IS EXPECTED TO MAKE LANDFALL MONDAY NEAR PANAMA CITY...FLORIDA AND RAPIDLY MOVE OFF TO THE NORTHEAST AS IT GETS STEERED BY THE FRONT. GIVEN THAT THE STORM IS EXPECTED TO ENCOUNTER UPPER LEVEL SHEAR TONIGHT...LITTLE TO NO INTENSIFICATION IS EXPECTED. NEVER-THE-LESS...THE SYSTEM SHOULD HAVE LITTLE EFFECT TO NO EFFECT ON OUR WEATHER. ON THURSDAY NIGHT...HURRICANE CHARLEY WILL MOVE OVER CUBA AND INTO THE EXTREME SOUTHEASTERN GULF OF MEXICO...ENROUTE TO FLORIDA FOR LANDFALL ON FRIDAY. RIGHT NOW...IT APPEARS THAT TONIGHTS FRONT WILL ALSO PICK UP THIS STORM AND MOVE IT THROUGH THE HEART OF FLORIDA. THE STORM SHOULD EXIT THE EAST COAST OF FLORIDA FRIDAY AFTERNOON NEAR MELBOURNE AND CONTINUE ON A NORTH...NORTHEAST TRACK TOWARD THE CAROLINAS. HOWEVER...OVER THE ARK-LA-MISS...THE DRYING COLD AIR ADVECTION PATTERN WILL CONTINUE. BY FRIDAY MORNING WITH CLEAR SKIES...AND 850 TEMPS OF 9-10 DEGREES C...MOST AREAS WILL SEE NEW MORNING LOW RECORDS AS TEMPS FALL INTO THE MID 50S TO LOWER 60S. WITH AFTERNOON DEW POINTS IN THE UPPER 40S...RH LEVELS SHOULD FALL TO AROUND 30% UNDER MOSTLY SUNNY SKIES. SATURDAY WILL BE A REPEAT OF FRIDAY FOR OUR AREA WITH RECORD LOW TEMPS EXPECTED IN THE MORNING AND PLEASANT AFTERNOON TEMPS IN THE LOW TO MID 80S. ON SUNDAY...A WARMING TREND WILL ENSUE AS 850 MB TEMPS BEGIN TO MODERATE. HOWEVER...HUMIDITY LEVELS WILL REMAIN LOW GIVEN A DRY...NORTHERLY FLOW. .LONG TERM...THE STRONG AREA OF HIGH PRESSURE OVER THE CENTRAL U.S. WILL MOVE EAST TO BE IN THE MID ATLANTIC STATES. THIS WILL ALLOW FOR THE TEMPERATURE MODERATION TREND TO BECOME MORE PRONOUNCED AS THE DRY NORTHERLY FLOW BECOMES MORE SOUTHWESTERLY BY WEDNESDAY. AFTERNOON MINIMUM RH LEVELS WILL GRADUALLY RISE INTO THE MID 40S BY WEDNESDAY...IN SPITE OF A WARMING TREND THAT BRINGS TEMPERATURES BACK TO THE LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 82 61 85 / 90 40 10 0 MERIDIAN 70 84 61 85 / 70 60 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 519 AM CDT WED AUG 11 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121019- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 519 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. AN UNSEASONABLY STRONG COLD FRONT WILL ENTER THE NORTHERN PORTION OF THE REGION EARLY THIS AFTERNOON AND WILL MOVE ACROSS THE REGION TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS COLD FRONT. MOISTURE...INSTABLILITY...LIFT AND SHEAR VALUES WOULD SUPPORT STRONG STORMS WITH THE POSSIBILITY OF PRODUCING GUSTY SURFACE WINDS OF 40 TO 50 MILES AN HOUR AND MAYBE EVEN SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH WEDNESDAY AUGUST 18. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 172 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down along Highway 133.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414776.